HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Sexual Health - Men (http://www.healthboards.com/boards/sexual-health-men/)
-   -   Sexual Dysfunction after SSRI (http://www.healthboards.com/boards/sexual-health-men/940540-sexual-dysfunction-after-ssri.html)

And9012 02-25-2013 02:14 PM

Sexual Dysfunction after SSRI
 
Hi,

I'm a 22 year old male, i have recently stopped Antidepressants i had been taking for 2 and half years due to the common sexual side effects which were most troublesome. I have been off the Antidepressant drug now for over 7 days and my sexual side effects are just as bad if now worse. I have no desire to masterbate or have sex and feel completely numb in that department. I have no morning erection either. Is this a permanent thing?

I have no previous physical ill health history and take part in sport very frequently. I also have a healthy BMI, don't smoke and seldom drink alcohol.

Thanks

Cubs 03-09-2013 03:32 PM

Re: Sexual Dysfunction after SSRI
 
To begin with, have your doctor run a test on: Free Testosterone, Total Testosterone and E2/Estradiol.

Good luck

CP900 03-17-2013 04:56 PM

Re: Sexual Dysfunction after SSRI
 
Well, first off, what you're going through definitely has a solution; it's just finding it! SSRIs are well known for their "loss of libido" effect. Also, they're very notorious for long half-lives. First, there are at least two issues here: 1) antidepressant drugs typically have long half-lives, which means you might be waiting several weeks before they are totally gone from your system; and 2) you've been on them for a long time, meaning your brain chemistry has adapted to them. You might not notice a difference for a few months and then all of a sudden notice your sex drive pick up as your brain readjusts itself. Then again, you may not.

If you were taking SSRIs then you were artificially raising your Serotonin; this may or may not have affected the levels of dopamine and/or norepinephrine in your brain. That might be one avenue to think about.

I agree with what Cubs said though. You do want to get your testosterone levels checked, along with a sensitive Estradiol test. You might also want to look at SHBG and free thyroid levels, as well as salivary cortisol levels and DHEA. These hormones play an integral part in how neurotransmitters (like dopamine, serotonin, and norepinephrine) are released in the brain.

For me, penile sensitivity is influenced by testosterone, estradiol, and thyroid levels. But I'm hypothyroid (Hashi's), and from experience, thyroid has the greatest influence out of those on how I feel day-to-day. Depression can be caused by your hormones being out of balance, I know that's been true for me. You really should get hormone testing done and let us know the results. Also, if you can't find a doctor who will do these tests, you can order them for yourself online.


All times are GMT -7. The time now is 08:59 PM.